Doctor insights on:
Why Does Adhd Medication Cause Tics In Children
Pharmacology: Tics are repetitive, involuntary, stylized, motor movements involving a single or complex group of muscles. Chemicals that are stimulatory in nature, such as caffeine or methylphenidate, may excite muscle fibers to contract more easily. Brain control of muscle firing may also be increased with these substances. Tics are worsened by stimulants, not caused by them. See my health guides on panda's. ...Read moreSee 2 more doctor answers
Attention Deficit Hyperactivity Disorder (Adhd) (Definition)
A bio-psycho-social disorder characterized by inattentiveness, hyperactivity, and impulsivity. ADHD typically interferes with daily functioning or mental and social development. It is usually present in childhood, continuing into adulthood, and is genetically transmitted. ...Read more
Varies: When medications are adjusted by a skilled professional it is often possible to achieve normailzation of function relevant to the adhd symptoms using one or more meds titrated to sufficient dose while watching for side effects. Very often there are other conditions that add to impairment and this makes treatment more challenging. Non-medication measure are always important as well. ...Read more
My opinion,yes: I have seen hundreds of children with add, adhd and even autism where there is laboratory proof of vitamin b1 deficiency. This vitamin is of vital importance in the metabolism of sugar. This can and does affect the normal functions of the brain, particularly the part of the brain that deals with emotions. Please see my blog "oxygen, the spark of life". ...Read moreSee 1 more doctor answer
Yes: Yes, but this needs to be done by a trained doctor with experience in behavioral/slash mental health issues.And the proper diagnosis.And when other therapeutic interventions have failed. ...Read more
If one stimulant for ADHD causes me more anxiety will all stimulant medication cause me anxiety? Does the anxiety go away?
Not necessarily, tho: Lots of caffeine + a methylphenidate or an amphetamine is probably not a good idea. Either stimulant can increase anxiety in a person with adhd & comorbid anxiety disorder(s) or decrease anxiety from a situational reaction to inability to please teachers, parents, bosses, meet deadlines, sustain relationships, etc. Because of having untreated adhd. The fda-approved adjunct Intuniv may help. ...Read moreSee 1 more doctor answer
Are children with ADHD always hyperactive? Can a child have ADHD and not show symptoms of hyperactivity?
1) No. 2) Yes: Adhd-primarily inattentive type (ia) replaced add as a diagnosis when research showed that the underlying neurobiological & neurochemical bases were the same as for adhd-combined type, which has significant symptoms of both inattention & hyperactivity/impulsivity.Adhd-ia is the most common type but c (or h/i in preschoolers) is more commonly referred. Ia is related to academic difficulties. ...Read moreSee 1 more doctor answer
In some, yes it does: Yes, high sugar intake can genuinely affect some kids this way. If your child is having this kind of trouble, it's worth it to see if staying away from sugar as much as possible, might help. You can also take him or her for an evaluation by a pediatrician -- especially a behavioral pediatrician, or child psychiatrist or psychologist. ...Read more
Just like "Speed": Frequently medications used for adhd are stimulants. Brain of those with adhd is different and are slowed down by these medications as opposed to "getting high" which would be reaction if not adhd. Use of these medications if not adhd is not only illegal, but potentially addictive and result in socially inappropriate and possibly life threating behavior. ...Read more
Questionable: According to recent studies (srour et al., 2008) there is controversy as to guanfacine’s usefulness in treating tics. There has been success when tic symptoms are occurring with adhd, and as such, Guanfacine and other alpha-2-adrenergic agonists (clonidine) are commonly the first choice for treatment. ...Read more
Tics from meds?: When stimulants used to treat ADD/ADHD trigger tics, they willl resolve when the medications are discontinued. However tics appear in children at an age when ADD is diagnosed. If the tics persist, they are not related to the medication. Effective management can be achieved with Clonidine, Tenex, (guanfacine) Clonazepam and other medications that block the action of brain Dopamine. ...Read moreSee 1 more doctor answer
Is it true that generally ritalin (methylphenidate) helps more for people with ADHD (with hyperactivity), and Adderall helps more for ADHD people without hyperactivity?
Why may ssris "cause suicide in teens, children or young adults"? What about this age cohort makes them different responders to ssris
Changing brain: It may be some time before we know. However, the young and adolescent brain is going through dramatic changes in is linkages/interconnections that does not occur after ~ age 25 when the brain reaches maturity. Ssri's at any dose alter neurotransmitters, and its effect on the changing brain is unpredictable even in experienced hands. ...Read moreSee 1 more doctor answer
Can concerta cause meltdowns in adults? Psychiatrist said to stop taking Concerta & Ritalin (methylphenidate) even though I had meltdowns b4 diagnosis of ADHD & Bipolar
Please be specific: It would be helpful if you would define what you mean by "meltdown," as this term is used very loosely and can mean different things to different people. Certainly these medications can have untoward side effects. Since it appears that you are working with a psychiatrist, it would probably be best to ask her/him the rationale behind the recommendation to stop Concerta and Ritalin (methylphenidate). All the best. ...Read more
Decreased appetite: All the stimulants, including Ritalin (methylphenidate) and adderall, have the potential to supress a child's appetite. Thus monitoring of weight and nutritional status is essential. Maintaining a healthy diet on these medications is a must! consulting a nutritionist as well as the prescribing physician may help. ...Read more
Do you know of over-the-counter medications for children diagnosed with attention deficit/hyperactivity disorder?
Possibly: Many conditions may mimic adhd. Discuss with your pediatrician. Sleep disorders may respond to melatonin, dietary issues may respond to otc medications and dietary supplements. Caffiene's stimulant property can be helpful but can have problems with managing doseage and is short acting. ...Read moreSee 1 more doctor answer
Why isn't there more research going into developing non-addictive ADHD meds for adults? Strattera (atomoxetine) doesn't seem to work for many people.
Have effective meds: There are already medications that are not addictive, such as Provigil, nuvigil, Amantadine. Even the stimulants such as methylphenidate such as EitLin and Concerta as well as amphetamines such as Adderall and Vyvanse (lisdexamfetamine) are not addictive when prescribed for ADHD and a pAtient follows doctors instructions with regular monitoring. It is when not taken as prescribed or without monitoring addictive. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Medication cause tics
- Is clonidine good medication to treat tics and adhd?
- What causes tics in children?
- Ask a doctor a question free online
- Gerd medication that can cause facial tics
- Non stimulant medications for children with adhd agitation
- Why does thyroid medication cause body temperature to go down?
- Why does tenex cause weight gain in children?
- Talk to a pediatrician online